Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 172, NWS Springfield, MO

October 8, 20094 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Oct 8, 2009, 7:55 PM CDT for 4 counties in Missouri. It was in force for 14 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 8, 2009, 7:55 PM CDT (00:55 UTC)
Expired
Oct 9, 2009, 10:00 AM CDT
In force
14 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO

The radar

The Springfield radar (KSGF), 167 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 8, 10:40 PM CDTFLASH FLOOD4 Nw West Plains, MOROAD WASHED OUT 4 MILES NORTHWEST OF TOWN.
Oct 9, 6:10 AM CDTFLASH FLOODEminence, MOSOME SMALL STREAMS IN COUNTY BEGINNING TO FLOOD.
Oct 9, 6:10 AM CDTHEAVY RAIN 3.25Alley Spring, MO
Oct 9, 7:30 AM CDTFLASH FLOODTecumseh, MOSEVERAL COUNTY ROADS IN AREA FLOODED OVERNIGHT
Oct 9, 8:30 AM CDTFLASH FLOOD1 W Couch, MOHWY A 2 MILES BEFORE HWY E CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 165 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -367 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-367 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 090055
FFWSGF
MOC091-149-153-203-090600-
/O.NEW.KSGF.FF.W.0172.091009T0055Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CDT THU OCT 8 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 100 AM CDT.

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE MOVING 
  INTO THE WARNED AREA. RAINFALL RATES GREATER THAN AN INCH PER 
  HOUR ARE OCCURRING WITH THESE STORMS...WITH THE HEAVY RAINFALL 
  EXPECTED TO PERSIST FOR THE REST OF THE EVENING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9113 3650 9278 3681 9277 3680 9210
      3705 9209 3705 9167 3742 9165 3742 9118
      3721 9113 3714 9102

$$

SCHAUMANN
3 follow-up statements
000 
WGUS73 KSGF 090229
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
929 PM CDT THU OCT 8 2009

MOC091-149-153-203-090600-
/O.CON.KSGF.FF.W.0172.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-HOWELL MO-OREGON MO-OZARK MO-
929 PM CDT THU OCT 8 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
HOWELL...OREGON...OZARK AND SHANNON COUNTIES...

AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF THREE QUARTERS OF AN INCH TO INCH PER HOUR WERE 
OCCURRING ACROSS PORTIONS OF THE WARNING AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9113 3650 9278 3681 9277 3680 9210
      3705 9209 3705 9167 3742 9165 3742 9118
      3721 9113 3714 9102

$$

LINDENBERG
000 
WGUS53 KSGF 090538
FFWSGF
MOC091-149-153-203-091500-
/O.EXT.KSGF.FF.W.0172.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 AM CDT FRI OCT 9 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
  OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
  OZARK COUNTY IN SOUTHWEST MISSOURI...
  SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 1000 AM CDT.

* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON...
HIGHWAY 142 AT THE BENNETTS RIVER WEST OF MOODY...
ROUTE K...3 MILES SOUTHWEST OF POTTERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9113 3650 9278 3681 9277 3680 9210
      3705 9209 3705 9167 3742 9165 3742 9118
      3721 9113 3714 9102

$$

ANGLE
000 
WGUS73 KSGF 091157
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT FRI OCT 9 2009

MOC091-149-153-203-091500-
/O.CON.KSGF.FF.W.0172.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-HOWELL MO-OREGON MO-OZARK MO-
657 AM CDT FRI OCT 9 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
HOWELL...OREGON...OZARK AND SHANNON COUNTIES...

AT 654 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE KK AT GLADDEN CREEK JUST NORTH OF AKERS...
ROUTE H...3 MILES EAST OF WINONA...
HIGHWAY 142 AT THE SPRING RIVER WEST OF LANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3709 9103 3708 9122 3683 9122 3682 9111
      3649 9113 3650 9278 3681 9277 3680 9210
      3705 9209 3705 9167 3742 9165 3742 9118
      3721 9113 3714 9102

$$

ANGLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 5:50 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Oct 8, 5:50 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT THU OCT 8 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

VISIBLE SATELLITE INDICATES SIGNIFICANT CLOUD BREAKS HAVE
DEVELOPED ACROSS NORTHERN ARKANSAS AND FAR NORTHEAST OKLAHOMA.
THESE BREAKS ARE STARTING TO WORK INTO EXTREME SOUTHERN MISSOURI.
THE LATEST SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS
SHIFTED NORTH...AND WAS LOCATED FROM EXTREME SOUTHERN TANEY COUNTY
TO NEAR ALTON IN OREGON COUNTY. TEMPERATURES ACROSS NORTHERN
ARKANSAS ARE NEAR 80 DEGREES...WITH DEW POINTS IN THE UPPER 60S TO
AROUND 70 DEGREES. THIS HAS RESULTED IN MLCAPES APPROACHING 1000
J/KG...WITH VERY LITTLE CONVECTIVE INHIBITION.

VERY STRONG LOW LEVEL WIND SHEAR PERSISTS ACROSS SOUTH CENTRAL
MISSOURI WITH A 50 KNOT LOW LEVEL JET IMPINGING ON THE AREA...FROM
THE SOUTHWEST. AT THE SURFACE...A WEAK SURFACE LOW PRESSURE
CONTINUES TO PULL NORTHEAST ALONG THE FRONT. AS OF 5 PM...THIS LOW
WAS LOCATED JUST SOUTH OF TULSA OKLAHOMA. WINDS HAVE BACKED TO
SOUTHERLY JUST EAST OF THIS LOW. MODIFIED HODOGRAPHS YIELD 0 TO 1
KM HELICITIES APPROACHING 400 M2/S2.

WE WILL THEREFORE HAVE TO CLOSELY WATCH THUNDERSTORMS DEVELOPING
IN THE WARM SECTOR...AND THOSE PUSHING OUT OF OKLAHOMA THIS
EVENING. THERE WILL BE AT LEAST MARGINAL TORNADO POTENTIAL IN
CLOSE PROXIMITY TO THE TRIPLE POINT ACROSS FAR SOUTH CENTRAL
MISSOURI. THERE WILL ALSO BE INCREASED DAMAGING WIND POTENTIAL
WITH ANY LINE SEGMENTS THAT CAN DEVELOP GIVEN THE STRONG MOMENTUMS
JUST OFF THE SURFACE.

PLEASE REFER TO THE PREVIOUS DISCUSSION FOR THE HEAVY
RAINFALL/FLOODING ANALYSIS AND FORECAST.

SCHAUMANN

&&

.DISCUSSION...

AN EPISODE OF SIGNIFICANT RAINFALL AND FLOODING CONTINUES ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ALTHOUGH
SOUTH CENTRAL MISSOURI HAS BEEN SPARED UP TO THIS
POINT...THE HEAVY RAINFALL WILL SHIFT SOUTH INTO THE AREA STARTING
THIS EVENING. THE MAIN FORECAST FOCUS WAS ON THE NEXT 12
HOURS...WITH THIS EVENT BEGINNING TO WIND DOWN BY FRIDAY MORNING.
THERE ALSO REMAINS A SMALL WINDOW FOR SEVERE STORMS ACROSS SOUTH
CENTRAL MISSOURI INTO THIS EVENING. ONCE THE RAINFALL
ENDS...ATTENTION THEN TURNS TO THE FROST/FREEZE POTENTIAL EARLY
NEXT WEEK.

THE MECHANISMS ARE INDEED IN PLACE FOR THE HEAVY RAINFALL TO
PERSIST INTO TONIGHT. LATEST ANALYSIS AND SHORT TERM MODEL CROSS
SECTIONS INDICATED A BAND OF LOW LEVEL FRONTOGENESIS STRETCHING
FROM NORTHERN ARKANSAS INTO EASTERN KANSAS. STRONG LOW LEVEL
MOISTURE TRANSPORT CONTINUES OVER THIS AREA FROM THE GULF OF
MEXICO. MEANWHILE...A VERY STRONG UPPER LEVEL JET HAS PUT THE
REGION IN AN AREA OF STRONG MID AND UPPER LEVEL ASCENT.
THUS...DEEP UPWARD OMEGA IS IN PLACE. WITH PRECIPITABLE WATER
VALUES OF ONE AND THREE QUARTERS TO TWO INCHES IN PLACE...VERY
HEAVY RAINFALL IS THE RESULT. THE MAIN AXIS OF HEAVY RAINFALL WILL
SLOWLY SHIFT SOUTHEAST WITH TIME TONIGHT WITH THAT FRONTOGENETIC
BAND...WITH MOST OF THE HEAVY RAINFALL OUT OF HERE BY EARLY FRIDAY
MORNING. ALL IN ALL...WIDESPREAD 3 TO 5 INCH AMOUNTS ARE
EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OVER 6 INCHES LIKELY.

ALTHOUGH A WIDE FRONTOGENETIC BAND EXISTS IN THE LOW LEVELS..TWO
DISTINCT SURFACE FRONTS WILL COME INTO PLAY. THE MAIN FRONT OF
FOCUS FOR THE SEVERE POTENTIAL TONIGHT CURRENTLY EXTENDS FROM NEAR
OKLAHOMA CITY TO MOUNTAIN HOME AND POPLAR BLUFF. A VERY MOIST
AIRMASS EXISTS SOUTH OF THIS FRONT...WITH MID 70 SURFACE DEW
POINTS COMMON. THE RICHEST MOISTURE IS STRUGGLING TO GET THROUGH
THE BOSTON MOUNTAINS. CURRENT THINKING IS THAT THIS FRONT WILL
MOVE NORTH ABOUT 40 MORE MILES THIS EVENING...PUTTING A SMALL
PORTION OF SOUTH CENTRAL MISSOURI IN THE TRUE WARM SECTOR.
INSTABILITY IS EXPECTED TO BE VERY LIMITED...WITH MLCAPES AT OR
BELOW 500 J/KG. STRONGER INSTABILITIES WILL REMAIN ACROSS NORTHERN
ARKANSAS WHERE SOME BREAKS IN THE CLOUDS ARE NOTED. GIVEN A VEERED
LOW LEVEL JET...LOW LEVEL HODOGRAPHS DO SUPPORT A MARGINAL TORNADO
THREAT. WITH VERY LOW LCL HEIGHTS...WILL MAINTAIN A MARGINAL
THREAT FOR AN ISOLATED TORNADO ACROSS SOUTH CENTRAL MISSOURI INTO
THIS EVENING. DAMAGING WIND GUSTS ARE ALSO A CONCERN WITH ANY
BOWED STRUCTURES.

FRIDAY THEN LOOKS LIKE A RAW DAY WITH A BRISK NORTH WIND AND COOL
TEMPERATURES. TEMPERATURES WILL STRUGGLE TO REACH 50 DEGREES
ACROSS CENTRAL MISSOURI. AGAIN...THE HEAVIEST RAIN WILL END ACROSS
SOUTH CENTRAL MISSOURI BY FRIDAY MORNING...WITH LIGHTER
PRECIPITATION ENDING FROM WEST TO EAST THROUGHOUT THE DAY. KEPT
THE FOG IN THE FORECAST FOR FRIDAY NIGHT AS WINDS DECREASE WITH
APPROACHING SURFACE HIGH PRESSURE. TEMPERATURES FRIDAY NIGHT WILL
BE AFFECTED BY ALL THE LOW LEVEL MOISTURE PRESENT FROM THE HEAVY
RAINFALL. AM CURRENTLY GOING WITH MID TO UPPER 30S...A MAV/MET
BLEND.

MAINLY WENT DRY INTO EARLY NEXT WEEK WITH THE MAIN STORM TRACK
REMAINING NORTH. MODELS SHOW QUITE A VARIETY WITH RESPECT TO
TEMPERATURES...SO CONFIDENCE REMAINS LOW REGARDING FROST/FREEZE
POTENTIAL. STUCK CLOSER TO WARMER MAV NUMBERS FOR SATURDAY NIGHT
AS MET NUMBERS ARE AWFULLY COOL. GLOBAL MODELS CONTINUE TO GO
SLIGHTLY WARMER FOR EARLY NEXT WEEK AND HAVE MAINTAINED MID TO
UPPER 30S INTO TUESDAY MORNING. LONG WAVE CHARTS CONTINUE TO HINT
AT UPPER LEVEL RIDING STARTING AROUND MIDWEEK...SO HAVE TRENDED
TEMPERATURES UP. THIS MAY BE OUR NEXT SHOT AT PRECIPITATION...BUT
LITTLE MODEL CONSISTENCY DICTATES ONLY SLIGHT CHANCE POPS.

SCHAUMANN

&&

.AVIATION...

THE FORECAST CHALLENGE FOR THE 24 HOUR TAF PERIOD WILL BE
THUNDERSTORMS...IFR CEILINGS AND VISIBILITY WITH PRECIPITATION...AND
LOW LEVEL WIND SHEAR. CONDITIONS WILL CONTINUE TO DEGRADE ACROSS THE
AREA TODAY FROM WEST TO EAST AS THE FRONT TRAVERSES THE AREA.  WINDS
WILL SHIFT OUT OF THE NORTHWEST OVERNIGHT BEHIND THE FRONT.

KARDELL

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Oct 8, 7:46 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU OCT 8 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
746 PM CDT THU OCT 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

HEAVY RAINFALL WILL LIKELY LEAD TO FLASH FLOODING THROUGH EARLY
FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS
OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED
AS A VERY MOIST ATMOSPHERE INTERACTS WITH A SLOW MOVING FRONTAL
BOUNDARY. THERE IS AN ENHANCED RISK OF FLASH FLOODING OF AREA
STREAMS...CREEKS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS.
MINOR AND POSSIBLY MODERATE RIVER FLOODING IS ALSO POSSIBLE.

THERE IS A SLIGHT CHANCE OF SEVERE STORMS SOUTH OF AN EMINENCE TO
FORSYTH LINE THROUGH MIDNIGHT AS A WARM FRONT HAS MOVED INTO THE
AREA AND HELPED TO DESTABILIZE THE ATMOSPHERE THERE. STRONG WIND
SHEAR COMBINED WITH THE INCREASED INSTABILITY WILL CREATE A CHANCE
FOR DAMAGING STRAIGHT LINE WINDS UP TO 60 MPH AND A LIMITED RISK
FOR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

 RAINFALL WILL COME TO AN END ACROSS SOUTHERN MISSOURI BY MIDDAY
 FRIDAY. EXCESS RUNOFF WILL CONTINUE THE RISK OF RESIDUAL
 FLOODING.

 CHILLY TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT
 WEEK AS A COLD CANADIAN AIRMASS FILTERS INTO THE REGION. LOW
 TEMPERATURES MAY FLIRT WITH THE FREEZING MARK...OR AT LEAST COLD
 ENOUGH TO A SUPPORT FROST. CONFIDENCE IN THE POTENTIAL FOR A
 FROST OR FREEZE IS LOW AT THIS TIME...THOSE SENSITIVE TO A
 POTENTIAL FROST OR FREEZE ARE URGED TO STAY TUNED TO THE LATEST
 FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT SOUTH OF AN EMINENCE TO FORSYTH LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Oct 8, 4:40 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     FLASH FLOOD      4 N GALENA              36.86N 93.47W
10/08/2009                   STONE              MO   EMERGENCY MNGR

            COUNTY OFFICIALS HAVE THAT HIGHWAY 413 IS UNPASSABLE
            BETWEEN CRANE AND GALENA.

&&

LDOOLEY
Local storm report, Oct 8, 5:42 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HEAVY RAIN       2 S OZARK               36.99N 93.21W
10/08/2009  E2.10 INCH       CHRISTIAN          MO   NWS EMPLOYEE

&&

LDOOLEY
Local storm report, Oct 8, 5:44 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     FLASH FLOOD      SPRINGFIELD             37.20N 93.29W
10/08/2009                   GREENE             MO   NWS EMPLOYEE

            TRUCK MOSTLY SUBMERGED IN PARKING LOT BY FASSNIGHT CREEK.

&&

LDOOLEY
Local storm report, Oct 8, 6:39 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HEAVY RAIN       2 NE JOPLIN             37.10N 94.49W
10/08/2009  E5.10 INCH       JASPER             MO   PUBLIC

&&

LDOOLEY
Local storm report, Oct 8, 7:21 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLASH FLOOD      3 SW REPUBLIC           37.09N 93.52W
10/08/2009                   CHRISTIAN          MO   EMERGENCY MNGR

            WATER RESCUE AT FARM ROAD 186 AND 99 NEAR TERRILL CREEK.

&&

LDOOLEY
Local storm report, Oct 8, 7:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT THU OCT 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLASH FLOOD      2 N GALENA              36.83N 93.47W
10/08/2009                   STONE              MO   EMERGENCY MNGR

            HIGHWAY 413 CLOSED AT OLD MILL ROAD.

&&

LDOOLEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:41 PM CDTRiver Flood WarningSGFLaclede13 hr
Oct 8, 8:41 PM CDTRiver Flood WarningSGFPhelps15 hr
Oct 8, 9:00 PM CDTRiver Flood WarningSGFShannon13 hr
Oct 8, 9:10 PM CDTTornado WarningSGFOzark15 min
Oct 9, 12:52 AM CDTFlash Flood WarningSGFBarry, Barton, Camden, Cedar, Christian, Dade and 16 more9 hr
Oct 9, 12:58 AM CDTAreal Flood WarningSGFBenton, Morgan, St. Clair, Vernon9 hr
Oct 9, 5:30 AM CDTRiver Flood WarningSGFMcDonald33 hr
Oct 9, 7:17 AM CDTRiver Flood WarningSGFJasper, Newton31 hr
Oct 9, 10:00 AM CDTAreal Flood WarningSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more24 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.